Acta Mathematica

Quadratic differentials and foliations

John Hubbard and Howard Masur

Full-text: Open access

Article information

Source
Acta Math. Volume 142 (1979), 221-274.

Dates
Received: 5 July 1978
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485890020

Digital Object Identifier
doi:10.1007/BF02395062

Zentralblatt MATH identifier
0415.30038

Rights
1979 © Almqvist & Wiksell

Citation

Hubbard, John; Masur, Howard. Quadratic differentials and foliations. Acta Math. 142 (1979), 221--274. doi:10.1007/BF02395062. https://projecteuclid.org/euclid.acta/1485890020


Export citation

References

  • Ahlfors, L., On quasiconformal mappings. Journal d'Analyse Math., (1954), 1–54.
  • Atiyah, M. F., Bott, R. & Gårding, L., Lacuna for hyperbolic differential operators II. Acta Math., 131 (1973), 145–205.
  • Bers, L., Quasiconformal Mappings and Teichmüller's Theorem in Analytic functions. R. Nevanlinna et al., eds., Princeton University Press, 1960.
  • Dieudonné, J., Foundations of Modern Analysis. Academic Press. New York, 1960.
  • Douady, A. & Hubbard, J., On the density of Strebel differentials. Inventiones Math., 30 (1975), 175–179.
  • Earle, C. & Eelis, J., A fibre bundle description of Teichmüller theory. J. Differential Geometry. 3 (1969), 19–45.
  • Epstein, D., Curves on 2-manifolds and isotopies. Acta Math., 115 (1966), 83–107.
  • Godement, R., Topologie Algebrique et Theorie des Faisceaux, Paris, 1958.
  • Greenberg, M., Lectures on Algebraic Topology. W. A. Benjamin, Reading, Mass. (1966).
  • Gunning, R., Lectures on Riemann Surfaces. Princeton University Press, (1966).
  • Hubbard, J., Sur les sections analytiques de la courbo universelle de Teichmüller. Mem. Amer. Math. Soc., 166 (1976).
  • Hubbard, J. & Masur, H., On the existence and uniqueness of Strebel differentials. Bull. Amer. Math. Soc., 82 (1976), 77–79.
  • Jenkins, J. A., On the existence of certain general extremal metrics. Ann. of Math., 66 (1957), 440–453.
  • Kerckhoff, S., The Asymptotic Geometry of Teichmüller Space, Thesis, Princeton University, 1978.
  • Strebel, K., Über quadratische differentiale mit geschlossen trajectorien and extremale quasikonforme abbildungen. In Festband zum 70. Geburstag von Rolf Nevanlinna, Springer-Verlag, Berlin, 1966.
  • Strebel, K., On quadratic differentials and extremal quasiconformal mappings. Lecture Notes, University of Minnesota, 1967.
  • Thurston, W., On the geometry and dynamics of diffeomorphisms of surfaces. Preprint.